Heat, Oklahoma
- When
- August 1, 11:00 AM CST to August 7, 8:00 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
No heat related injuries were reported.
Very hot temperatures continued into the first week of August, with air temperature and/or heat index values exceeding 105 degrees. No heat related injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Very hot temperatures continued into the first week of August, with air temperature and/or heat index values exceeding 105 degrees. No heat related injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 1, 4:20 AM CST, 6 hours 40 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 520 AM CDT Mon Aug 1 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 441 AM CDT Mon Aug 1 2022 We continue with scattered showers and thunderstorms near our northeastern counties and through the southwest. The general trend in the models is for the showers and storms developing northeast to continue to develop and perhaps include a shower or two into central and southeastern Oklahoma, albeit not becoming too widespread. Will have to watch trends through the morning and will adjust POPs as necessary. Otherwise, it's been a nice pause in the summer temperatures, but we start warming things up across more of the area. Some of the central and east central zones may max out in the mid 90s with some lingering clouds, but most of the area will return to upper 90s to triple digits. && .LONG TERM... (Tuesday through Sunday) Issued at 441 AM CDT Mon Aug 1 2022 A shortwave moving through the northern Plains on Tuesday and Wednesday will help nudge a cold front down the Plains on Wednesday. It may not quite reach Oklahoma, but the proximity of the front will at least give some shower/storm potential Wednesday evening into Thursday in northern Oklahoma. But then the upper ridge in the southwest U.S. will shift east toward the Plains later this week bringing a return to the hot and dry weather pattern for most of the area with only low precipitation chances late this week in the southeast. && .AVIATION... (12Z TAFS) Issued at 514 AM CDT Mon Aug 1 2022 LLWS will be possible this morning for KOKC/OUN/PNC/SWO and for KWWR/PNC on Tuesday morning. Scattered to broken middle and high level clouds are expected today with south/southwest winds up to 15 knots. Scattered showers currently observed on radar are expected to diminish over the next few hours. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 95 79 100 80 / 20 10 0 0 Hobart OK 100 80 103 81 / 10 10 10 0 Wichita Falls TX 102 80 103 81 / 10 0 0 0 Gage OK 98 76 101 78 / 10 10 0 0 Ponca City OK 98 76 101 79 / 0 10 10 0 Durant OK 97 77 100 78 / 20 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....26 AVIATION...01
Hazardous Weather Outlook National Weather Service Norman OK 1137 AM CDT Mon Aug 1 2022 OKZ004>048-050>052-TXZ083>090-021645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1137 AM CDT Mon Aug 1 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Widely scattered showers and thunderstorms will continue this afternoon, mainly along and south of Interstate 40. Severe storms are not expected. .Heat... Temperatures and heat index values between 100 and 105 are expected in north Texas and portions of Oklahoma this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorm chances return Wednesday night through Thursday, mainly across the northern half of Oklahoma with some storms possible in the southeast on Friday and Saturday. The potential for severe weather is low. .Excessive heat... A hot weather pattern returns to Oklahoma and north Texas this week with temperatures in the triple digits in many areas. Heat index values above 100 are expected in most areas each afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
No heat related injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1055313.